MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN928035
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn #: (b)(4).
 
Event or Problem Description
It was reported "failure to detect arterial pressure; iab therapy performed only via ecg with sync on r-wave".Additional information states that the iab cathter was removed and not replaced.The patient was medically managed with inoropes.The patient's current condition is reported as "critical".
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 30cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the one-way valve tethered to the short driveline tubing.The bladder was fully un-wrapped.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The fos cable was visually inspected; no damage or abnormalities were noted.The fos (sc) connector was examined.The fos white connector was properly seated in the blue clamshell housing.The center post of the fos was centered.The blue clam-shell housing was examined, and no abnormalities were noted.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Some blood and debris were noted.The fos (sc) connector was connected to the iabp without difficulty.The pump displayed the fos status as "not connected".The fos fiber was found broken approximately 1.1cm from the iabc distal tip.Upon checking the remaining length of the fos fiber, no other fiber breaks were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted on the guidewire upon removal.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "failure to detect arterial pressure" is confirmed.During the investigation, the fos fiber was noted broken and therefore, the light path could not be established between the sensor and the pump.No leaks were noted for the returned iabc.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken fiber.The root cause of the broken fiber is undetermined.No further action is required at this time.This will be monitored for any developing trends.Unrelated to the reported complaint, a non-conformance has been initiated as a result of the findings noted related to the mismatching material during the complaint investigation.
 
Event or Problem Description

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21840345
Report Number3010532612-2025-00363
Device Sequence Number18347316
Product Code DSP
UDI-Device Identifier00801902034724
UDI-Public(01)00801902034724(11)240912(17)260831(10)18F24H0162(21)
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberIPN928035
Device Catalogue NumberIAB-05830-LWS
Device Lot Number18F24H0162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown